MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK; NMC FEMORAL SZ 3

EXACTECH, INC. OPTETRAK; NMC FEMORAL SZ 3
Model Number 210-01-03
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/31/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending evaluation.Concomitant device(s): optetrak trap tibia, sz 3f/3t, optetrak cck tibial insert with ss screw, sz 3, 18mm (cat# 208-23-18), tibial stem extension, 12mm x 25mm, 3-peg patella, 35mm (cat# 200-02-35).No information provided in the following section(s): weight, ethnicity, race, implant date, udi:(serial number and expiration date), and device manufacture date.
 
Event or Problem Description
As reported, a (b)(6) female patient was initially implanted in 2010.A right tka revision was undertaken on (b)(6) 2019 for aseptic loosening of the right tka.After the joint was exposed, it was difficult to remove the ss screw.After several attempts, it was decided to attempt to unseat the poly insert from the tibia.Upon lifting the tibial insert off the tibial tray, it was noted that the ss screw was broken.All screw pieces were retrieved.It was moderately difficult to remove the tibial tray and residual stem extension that had half the broken screw in it.Bone loss on the femur was significant and it was then decided to revise the knee to a hinged prosthesis.It is noted that the patient reported a fall shortly after the initial procedure in 2010.Patient was last known to be in stable condition following the event.Devices are being returned to the manufacturer.All available information has been received.
 
Additional Manufacturer Narrative
The evaluation of the revision reported was likely the result of excessive bending loads between the femoral component and tibial insert spine that ultimately led to fatigue fracture of the screw.This likely was the result of instability in the joint that may have developed over time.The reported patient fall that occurred shortly after the index surgery could have been a contributing factor.The reported femoral loosening was likely the result of an insufficient bond between the femoral component and the bone which led to aseptic (non-infected) femoral loosening.(d11) concomitant device(s): - optetrak trap tibia, sz 3f/3t - optetrak cck tibial insert with ss screw, sz 3, 18mm (cat# 208-23-18) - tibial stem extension, 12mm x 25mm - 3-peg patella, 35mm (cat# 200-02-35).

Brand Name
OPTETRAK
Common Device Name
NMC FEMORAL SZ 3
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key9597013
Report Number1038671-2020-00006
Device Sequence Number2500073
Product Code JWH
UDI-Device Identifier10885862057402
UDI-Public10885862057402
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K954208
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2019
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/12/2015
Device Model Number210-01-03
Device Catalogue Number210-01-03
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/31/2019
Supplement Date Received by Manufacturer10/16/2020
Initial Report FDA Received Date01/16/2020
Supplement Report FDA Received Date11/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR